Heavy Snow, South Campbell
- When
- December 7, 9:00 AM MST to December 8, 3:00 AM MST
- Where
- South Campbell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
A storm system moved from the central Rockies into the central Plains, bringing heavy snow to parts of northeastern Wyoming. Snow started during the morning and continued into the night.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A storm system moved from the central Rockies into the central Plains, bringing heavy snow to parts of northeastern Wyoming. Snow started during the morning and continued into the night. Six to ten inches of snow were common across southern portions of Campbell and Weston Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Dec 7, 3:50 AM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
350 AM MST FRI DEC 7 2007
.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE
STRETCHING FROM THE CANADIAN ROCKIES INTO THE EASTERN DAKOTAS.
ARCTIC BOUNDARY LOCATED ALONG THE LEE OF THE ROCKIES. LOW PRESSURE
IS LOCATED OVER NV. UPPER LEVEL ANALYSIS SHOWS TROF MOVING OVER CA
NOW. SHORTWAVE ENERGY AHEAD OF THE TROF IS MOVING QUICKLY ACROSS THE
GREAT BASIN AND INTERMOUNTAIN WEST. THIS WILL BE OUR WEATHER MAKER
TONIGHT INTO SATURDAY AS A FAIRLY SIGNIFICANT OVERRUNNING SNOWFALL
EVENT TAKES PLACE ACROSS WY...NEB...AND SOUTHERN SOUTH DAKOTA. TEMPS
ARE MOSTLY IN THE TEENS NOW WITH SKIES PARTLY TO MOSTLY CLOUDY.
AREAS OF FOG HAVE BEEN NOTED ACROSS NORTHEAST WY AND THE ADJACENT
PLAINS OF THE HILLS.
00Z MODELS NOT IN THE BEST OF AGREEMENT...ESPECIALLY WITH REGARD TO
NORTHERN AND EASTERN EXTENT OF HEAVIER SNOWFALL LATER TONIGHT INTO
SATURDAY. HOWEVER...NAM AND GFS ARE IN PRETTY GOOD AGREEMENT
REGARDING MOST SIGNIFICANT SNOWFALL DEVELOPING ACROSS MUCH OF
WY...WESTERN NEB...AND SOUTHWEST SD. NAM MUCH MORE AGRESSIVE WITH
BRINGING ACCUMULATING SNOWFALL FURTHER NORTH AND EAST INTO NORTHERN
AND EASTERN SD ON SATURDAY. NOT NECESSARILY READY TO BUY INTO THIS
IDEA WITH HIGH PRESSURE CORE DIVING SOUTH INTO ND AND EASTERN SD ON
SATURDAY. VERY DRY AIR WILL ACCOMPANY THE HIGH PRESSURE AND SHOULD
BRING A SHARP CUTOFF TO SNOWFALL SOMEWHERE ACROSS NORTHERN OR
CENTRAL SD.
STILL A GOOD DEAL OF UNCERTAINTY AS TO SNOWFALL POTENTIAL FOR MUCH
OF THE CWA...ESPECIALLY AREAS NEAR AND NORTH OF I-90. WITH
CONFIDENCE HIGH FOR SIGNIFICANT ACCUMULATIONS OF SNOW ACROSS
SOUTHWESTERN PARTS OF THE CWA TONIGHT INTO SATURDAY...WILL GO AHEAD
AND UPGRADE TO A HEAVY SNOW WARNING FOR THESE AREAS. LOOKS LIKE
HEAVIER SNOWS WILL HOLD OFF UNTIL LATER TONIGHT...MAINLY AFTER
06Z...FOR THE REMAINING AREAS UNDER THE WATCH. WILL ADJUST THE TIMES
A BIT FOR THE WATCH AND ADD A FEW LOCATIONS...INCLUDING THE GILLETTE
AREA...THE WYOMING HILLS...AND THE NORTHERN BLACK HILLS...AS CHANCES
HAVE INCREASED THERE FOR MORE SUBSTANTIAL SNOWFALL AMOUNTS.
FOR TODAY...SKIES WILL BE MOSTLY CLOUDY...ESPECIALLY ACROSS THE
SOUTHERN AND WESTERN AREAS...WITH BEST SUNSHINE POTENTIAL NORTHEAST
OF THE HILLS. HIGHS WILL MAINLY BE IN THE 20S. CHANCES FOR A LITTLE
LIGHT SNOW OR FLURRIES WILL GENERALLY REMAIN CONFINED TO AREAS SOUTH
AND WEST OF THE HILLS.
THE MORE WIDESPREAD SNOW WILL BEGIN TO MAKE ITS WAY INTO NORTHEAST
WYOMING AND SOUTHWEST SOUTH DAKOTA THIS EVENING...EVENTUALLY MOVING
INTO THE HILLS...THE RAP AREA...AND SOUTH CENTRAL SD OVERNIGHT. SNOW
WILL BE MODERATE TO HEAVY AT TIMES INTO SATURDAY ACROSS PARTS OF
NORTHEAST WY AND SOUTHERN SD. SNOW WILL BEGIN TO TAPER OFF IN THE
AFTERNOON. HAVE NOT CHANGED ACCUMULATION FORECAST MUCH. HAVE
FORECAST 5 TO 9 INCHES ACROSS SOUTHERN PARTS OF NORTHEAST WY AND
SOUTHWEST SOUTH DAKOTA...WITH 4 TO 7 INCH AMOUNTS FURTHER NORTH INTO
THE I-90 CORRIDOR AND SOUTH CENTRAL SD. AMOUNTS NORTH OF I-90 WILL
TAPER OFF TO LITTLE OR NOTHING NEAR THE ND BORDER.
SUNDAY THROUGH THURSDAY...UPPER TROUGH AXIS WILL BE LOCATED JUST TO
THE SOUTHEAST OF OUR FORECAST AREA ON SUNDAY...FROM THE GREAT LAKES
INTO THE CENTRAL PLAINS. ANOTHER TROUGH WILL DROP SOUTHWARD ALONG
THE NORTHERN ROCKIES ON MONDAY...LEAVING US BETWEEN WEATHER
SYSTEMS...WITH HIGH PRESSURE AT THE SURFACE FOR MONDAY AND TUESDAY.
IF LATER MODEL RUNS CONTINUE THE TREND...MAY HAVE TO ADD SOME LOW
POPS ON TUESDAY NIGHT AS WAA ALOFT CROSSES THE AREA...LEADING TO
SLIGHTLY WARMER TEMPERATURES...AND DRY WEATHER ON WEDNESDAY AND
THURSDAY.
&&
.AVIATION...AREAS OF IFR CIGS/VSBYS IN FOG WILL GRADUALLY IMPROVE
THIS MORNING. THEN MAINLY MVFR CONDITIONS ARE EXPECTED THROUGH MUCH
OF THE REST OF THE DAY. CONDITIONS WILL BEGIN TO DETERIORATE TO IFR
LATE THIS AFTERNOON AND EVENING AS SNOW MOVES INTO THE AREA.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM LATE THIS EVENING THROUGH SATURDAY
AFTERNOON FOR CENTRAL BLACK HILLS-NORTHERN BLACK HILLS-NORTHERN
FOOT HILLS-PENNINGTON CO PLAINS-RAPID CITY-SOUTHERN MEADE CO
PLAINS-STURGIS/PIEDMONT FOOT HILLS.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
FOR BENNETT-JACKSON-MELLETTE-TODD-TRIPP.
HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 5 PM MST SATURDAY
FOR CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS-SHANNON-
SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS.
WY...WINTER STORM WATCH FROM LATE THIS EVENING THROUGH SATURDAY
AFTERNOON FOR NORTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK
HILLS.
HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 5 PM MST SATURDAY
FOR SOUTHERN CAMPBELL-WESTON.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 604 AM MST FRI DEC 7 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 604 AM MST (704 AM CST) FRI DEC 7 2007 ...HEAVY SNOW WARNING TONIGHT THROUGH SATURDAY FOR SOUTHERN PARTS OF NORTHEAST WYOMING...AS WELL AS SOUTHWEST SOUTH DAKOTA... ...WINTER STORM WATCH TONIGHT THROUGH SATURDAY FOR NORTHERN PARTS OF NORTHEAST WYOMING...THE NORTHERN BLACK HILLS...AS WELL AS WEST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL DEVELOP ACROSS THE CENTRAL ROCKIES TODAY AND BRING SNOW TO MUCH OF THE REGION TONIGHT INTO SATURDAY. SNOW WILL MOVE INTO NORTHEAST WYOMING AND FAR SOUTHWEST SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING...THEN SPREAD NORTHEASTWARD ACROSS MUCH OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA OVERNIGHT. THE HEAVIEST SNOWS WILL FALL ACROSS PARTS OF NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE ON SATURDAY ACROSS MUCH OF NORTHEAST WYOMING AND SOUTHERN SOUTH DAKOTA...HEAVY AT TIMES IN THE MORNING...BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL TOTALS BY SATURDAY AFTERNOON ARE EXPECTED TO BE IN THE 5 TO 10 INCH RANGE ACROSS SOUTHERN PARTS OF NORTHEAST WY AND SOUTHWEST SOUTH DAKOTA. FURTHER NORTH...3 TO 7 INCH AMOUNTS ARE ANTICIPATED INTO THE INTERSTATE 90 CORRIDOR FROM GILLETTE...TO RAPID CITY...TO KADOKA...AS WELL AS ACROSS SOUTH CENTRAL SD. AMOUNTS NORTH OF INTERSTATE 90 WILL TAPER OFF SUBSTANTIALLY...WITH LITTLE OR NO SNOW NEAR THE NORTH DAKOTA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70415, 70416.